Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Reasons for not responding to the anxiety medications - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User :   Questions about prozac
Doctor :   Hi
User :   hello
Doctor :   Please proceed with your queries.
User :   Basically I need an opinion on weather i should continue taking prozac or not
User :   after week one i felt the drug was amazing and it was working lik ea charm
Doctor :   Ok
User :   my girlfriend noticed major changes and I felt like a new person, decision making was easy
User :   now its like 3rd week in its not doing anything
User :   i feel like complete shit and don't even want to get out of bed
Doctor :   Ok
User :   ive read that it takes 4-6 weeks to take full affect so should I stick it out or what?
User :   i just don't understand why it would work at first and then stop
Doctor :   May I know your age?
User :   25
Doctor :   Ok.
User :   And when I take more
User :   like 60 mg still I have no response
User :   same thing happened to me when I was taking ritalin a while back
User :   i just don't get it
Doctor :   The causes for these may be due to
Doctor :   1. Your symptoms getting aggravated.
User :   ok continue on
Doctor :   Since depression and other psychological problems are affected by many psychological factors, these symptoms can get worsened and the dose of the medications may not be sufficient.
Doctor :   That is the exact reason why doctors recommend home measures that include good stress and anxiety management, good sleep, and other behavioural modifications.
Doctor :   2. The drug itself has been ineffective. You may be needing modifications of the dosage and the frequency.
User :   does prozac help with anxiety?
User :   yea but the drug was effective at first
User :   and no matter how much i take i still dont respond
Doctor :   Yes, it is useful for treating.
Doctor :   More for the panic disorders and depression,.
Doctor :   But can be effective for anxiety too.
Doctor :   3. The third reason is
Doctor :   the drug fluoxetine which is present in prozac in some people can itself cause anxiety, one of the sideeffects.
Doctor :   This can occur in a few.
User :   hmmm so would you recommend me taking a new drug?
Doctor :   Hence I would suggest you to consult your primary doctor who has started this medication.
Doctor :   He would be able to assess the exact reason among these which may be responsible.
User :   hmmmm
Doctor :   And would be able to take a decision to whether to continue with the drug or to discontinue.
Doctor :   Have you followed what I have suggested?
User :   yea pretty much talk to my doctor about it, i have an apointment the 5th
User :   should i continue to take them until then or not?
Doctor :   Do you have any other query that I can assist you with?
User :   cuz right now I can't even function
User :   part of me wants to take more and see if it work and other part wants me to try and not take any
Doctor :   I would suggest you to include home therapy in the form of adequate sleep, regular food, breathing exercises,
Doctor :   meditation and other behavioural modifications.
User :   thats another thing
User :   ive been sleeping for like 3 days straight
Doctor :   Continue with the drug till you see the doctor.
User :   ok hopefully i can manage for 3 days
Doctor :   You can avoid the drug if your symptoms has increased more than what it had been before the drug was initiated.
User :   well at this point they are worse
User :   but at first they wernt
Doctor :   And let your doctor decide what next has to be done.
User :   ok ty for your help
Doctor :   Please fill the feed back form too.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor